New York, 2013

Damaging Winds in New York, April 19, 2013

April 19, 2013 · NWS OKX · 2 events in 1 county or zone

A line of strong to isolated severe thunderstorms formed ahead of a cold front that moved across Orange County during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A line of strong to isolated severe thunderstorms formed ahead of a cold front that moved across Orange County during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 19, 7:27 PM EST, 28 minutes earlier.

Area forecast discussion, Apr 19, 7:27 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
827 PM EDT FRI APR 19 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA AFTER MIDNIGHT
FOLLOWED BY HIGH PRESSURE SATURDAY. THE STRONG HIGH PRESSURE
BUILDS NORTHEAST OF THE AREA INTO MONDAY. WEAK LOW PRESSURE IS
EXPECTED TO MOVE SLOWLY UP THE MID ATLANTIC COAST AND AFFECT THE
REGION MONDAY NIGHT THROUGH TUESDAY NIGHT. ANOTHER FRONTAL SYSTEM
MAY AFFECT THE REGION WED NIGHT INTO THURSDAY. HIGH PRESSURE
BUILDS BACK INTO THE AREA FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SVR TSTM WATCH 135 ISSUED THROUGH 11 PM FOR ORANGE AND ROCKLAND
COUNTIES IN NY AND ALL NJ ZONES. DAMAGING WINDS IS THE MAIN THREAT.

ISSUED A DENSE FOG ADVSY FOR MOST COASTAL ZONES. THE COMBINATION
OF A MOIST SOUTHERLY FLOW AND THE LOSS OF HEATING SHOULD ALLOW FOG
TO ADVECT FROM THE OCEAN WATERS ON TO LAND RESULTING IN VERY LOW
VSBYS UNTIL THE SHOWERS/TSTMS MOVE IN ASSOCIATED WITH A COLD FROPA
TONIGHT. OTHERWISE...ADJUSTED POPS BASED ON LATEST RADAR DATA.
WATCHING THE LINE OF CONVECTION CLOSELY IN EASTERN PA. EXPECTING
IT TO MOVE INTO NJ AND WESTERN LOWER HUDSON VALLEY BETWEEN 9 PM
AND 10 PM...NYC AND WESTERN LONG ISLAND/CT BETWEEN 10 PM AND
MIDNIGHT AND THE REST OF THE AREA BETWEEN MIDNIGHT AND 3 AM. LOW
LEVEL WINDS RANGING BETWEEN 60 AND 70 KT PER TJFK/TEWR AND KOKX
VAD WIND PROFILES...WHICH IS A BIT STRONGER THAN MODEL GUIDANCE IS
INDICATING. THEREFORE...A FEW STRONG TO MARGINALLY SEVERE TSTMS
ARE POSSIBLE...MAINLY W OF THE HUDSON RIVER THIS EVE. A PERIOD OF
HEAVY RAIN IS ALSO EXPECTED TO ACCOMPANY THE TSTMS. STORMS SHOULD
WEAKEN AS THEY PROGRESS E WITH INCREASING STABILITY ALTHOUGH
ELEVATED TSTMS WILL REMAIN POSSIBLE UNTIL THE COLD FROPA.

BASED ON LATEST GUIDANCE...ENDED THE RAIN FM W TO E QUICKER THAN
PREV FCST...MAINLY BETWEEN 09Z AND 12Z.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
FOR SATURDAY...NEAR NORMAL TEMPS ALONG WITH WITH W WINDS OF 10 TO
20 WILL FOLLOW THE EXITING COLD FRONT OFF THE COAST.

FOR SAT NIGHT...A COOL CANADIAN CONTINENTAL POLAR AIR MASS WILL
BRING UNSEASONABLY COLD TEMPERATURES ACROSS THE REGION WITH MOST
TEMPERATURES FALLING TO 32 DEGS OR LOWER ACROSS THE SUBURBS AND
RURAL AREAS. WE WILL NEED TO EVALUATE THE ISSUANCE OF A FREEZE
WARNING FOR LOCAL AREAS WITH START UP DATES OF APRIL 20TH OR
EARLIER FOR SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MODELS IN DECENT AGREEMENT WITH GREAT LAKES SHORTWAVE SHEARING NE
INTO SE CANADA...WITH REGION REMAINING IN BETWEEN WESTERN ATLANTIC
RIDGING AND DEEP...BROAD CONTINENTAL US TROUGHING THROUGH THE
REMAINDER OF THE PERIOD. THE EVOLUTION OF A FEW SHORTWAVES MOVING
THROUGH THE TROUGH WILL PLAY A FACTOR IN POTENTIAL FOR UNSETTLED
WEATHER DURING THE UPCOMING WEEK.

DECENT AGREEMENT EXISTS IN BRIEF SHORTWAVE UPPER RIDGING TO START
THE PERIOD ON SUNDAY AND MONDAY. THIS WILL RESULT IN DRY
CONDITIONS...BUT UNSEASONABLY COOL TEMPS ARE EXPECTED UNDER A STRONG
EASTWARD BUILDING CANADIAN HIGH.

OPERATIONAL/ENSEMBLE MEAN SOLUTIONS ALL SIGNALING A SOUTHERN STREAM
SHORTWAVE ROTATING UP THE COAST...WITH ACCOMPANYING SOUTHERN LOW
APPROACHING THE REGION MONDAY NIGHT INTO TUESDAY. CURRENTLY THERE IS
FAIRLY GOOD CLUSTERING WITH LOW PRESSURE TRACKING EAST OF THE
REGION...BUT SOME ENSEMBLE MEMBER VARIABILITY SHOWS A CLOSER TO THE
COAST TRACK. HAVE MAINTAINED CHANCE POPS AND TAPERED FROM E TO W
DURING THIS TIME. MAIN IMPACT AT THIS TIME APPEARS TO BE A PERIOD OF
BREEZY CONDITIONS MON INTO TUE. IF THE LOW TRACKS CLOSER TO THE
COAST THERE IS POTENTIAL FOR A PERIOD OF MODERATE RAIN MONDAY
NIGHT TO EARLY WED PERIOD. ONSHORE FLOW AND CLOUDY CONDS WITH THIS
LOW WILL LIKELY HAVE TEMPS REMAINING BELOW SEASONABLE.

BRIEF RIDGING POSSIBLE IN THE WAKE OF THE COASTAL LOW...BEFORE
DECENT MODEL AGREEMENT IN A SUBSEQUENT NORTHERN STREAM SHORTWAVE AND
ACCOMPANYING FRONTAL SYSTEM AFFECTING THE REGION FOR THE WED NIGHT
INTO THU TIME PERIOD. AGREEMENT CONTINUES WITH HIGH PRESSURE
BUILDING BACK IN FOR THE END OF THE WEEK. DAYTIME TEMPS DURING THIS
TIME APPEAR TO HOLD SLIGHTLY BELOW SEASONABLE.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
HIGH IMPACT EVENT WITH IFR/LIFR CONDITIONS AND LLWS/GUSTY SOUTH
WINDS TONIGHT.

A COLD FRONT OVER EASTERN PA APPROACHES FROM THE WEST AND WILL
MOVE ACROSS THE TERMINALS TONIGHT.

TERMINALS EAST OF THE HUDSON RIVER CONTINUE TO SEE FOG/STRATUS.
IFR/LIFR CONDITIONS ARE EXPECTED TO CONTINUE UNTIL SHRA SCATTER
CEILINGS AND SLOWLY IMPROVE CONDS. FOR TERMINALS WEST OF THE
HUDSON...VFR...AND COULD REMAIN THAT WAY TIL SHRA ARRIVE TNGT.

SHOWERS EXPECTED AHEAD OF APPROACHING FRONTAL BOUNDARY. IFR/LIFR
CONDS EXPECTED IN SHOWERS. POTENTIAL FOR SCATTERED THUNDERSTORMS.
IF THUNDERSTORMS MAKE IT TO TERMINALS...50KT GUSTS ARE POSSIBLE.
WILL INCLUDE TSRA IN TAFS IF CURRENT TRENDS HOLD. BEST TIMEFRAME
FOR STORMS WOULD BE 01Z-06Z.

COLD FRONT CLEARS AREAS WEST OF THE HUDSON RIVER BY 06Z...AND THEN
WILL CLEAR EASTERN LONG ISLAND/EASTERN CT BY 08Z. CONDS IMPROVE TO
MVFR IN -SHRA IN THE WAKE OF THE FRONTAL PASSAGE...AND THEN TO VFR
SHORTLY THEREAFTER.

LLWS ONGOING WITH WINDS 60-65 KT AT 2 KFT. LLWS ENDS AFTER FRONTAL
PASSAGE.

SOUTHERLY WINDS AHEAD OF THE FRONT WILL RANGE FROM 15-20 KT WITH
25-30 KT GUSTS. WINDS SHIFT TO THE WEST BEHIND THE FRONT...AND WILL
DIMINISH TO AROUND 12 KT TOWARDS DAYBREAK SATURDAY WITH SOME GUSTS
STILL POSSIBLE FOR CITY TERMINALS. IN THE AFTERNOON...
WESTERLY WINDS INCREASE TO 15-20 KT WITH 25-30 KT GUSTS.

    NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LIFR CONDITIONS UNTIL FRONTAL PASSAGE. TSTMS
POSSIBLE AHEAD OF FRONT. IMPROVING TO MVFR BEHIND FRONT.

KLGA FCSTER COMMENTS: CONDITIONS MAY BOUNCE BETWEEN IFR AND LIFR
UNTIL FRONTAL PASSAGE. TSTMS POSSIBLE AHEAD OF FRONT. IMPROVING TO
MVFR BEHIND FRONT.

KEWR FCSTER COMMENTS: LOWERING TO IFR IN SHOWERS. TSTMS POSSIBLE
AHEAD OF FRONT. IMPROVING TO MVFR BEHIND FRONT.

KTEB FCSTER COMMENTS: LOWERING TO IFR IN SHOWERS. TSTMS POSSIBLE
AHEAD OF FRONT. IMPROVING TO MVFR BEHIND FRONT.

KHPN FCSTER COMMENTS: CONDITIONS MAY BOUNCE BETWEEN IFR AND LIFR
UNTIL FRONTAL PASSAGE. TSTMS POSSIBLE AHEAD OF FRONT. IMPROVING TO
MVFR BEHIND FRONT.

KISP FCSTER COMMENTS: CONDITIONS WILL BE CLOSE TO AIRFIELD MINIMUMS
AT TIMES THRU 04Z. TSTMS POSSIBLE AFT 2Z. IMPROVING TO MVFR BEHIND
FRONT.

.OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
.SATURDAY NGT...VFR. WEST WINDS 15-20 KT.
.SUNDAY...VFR. WINDS N 5-10 KT.
.MONDAY...MAINLY VFR. MVFR OR LOWER POSSIBLE MONDAY NIGHT IN RAIN.
EAST WINDS 15-20 KT WITH 20-25 KT GUSTS.
.TUESDAY...MVFR OR LOWER POSSIBLE IN RAIN. EAST WINDS 15-20 KT.
.WEDNESDAY...MVFR OR LOWER POSSIBLE IN -SHRA AND POSSIBLE -TSRA.
SOUTH WINDS 5-10 KT.

&&

.MARINE...
DENSE FOG RESTRICTING VSBY TO 1 NM OR LESS WILL CONTINUE DEVELOPING
AND MOVING NORTH ACROSS THE ATLANTIC COASTAL WATERS SOUTH OF LONG
ISLAND INCLUDING LONG ISLAND SOUND AND THE INLAND BAYS UNTIL THE
COLD FRONT PASSES AFTER MIDNIGHT. A DENSE FOG ADVISORY WAS ISSUED
FOR THESE AREAS.

GALE FORCE GUSTS WILL BE LIKELY ON THE OCEAN WATERS AND SOUTH
SHORE BAYS AND NEW YORK HARBOR FOR SEVERAL HOURS THIS EVENING
UNTIL COLD FRONT PASSAGE. WILL CONTINUE A GALE WARNING THOSE
WATERS THIS EVENING UNTIL 400 AM SATURDAY. WINDS DIMINISH BELOW
SMALL CRAFT BEHIND THE FRONT...BUT WILL INCREASE AGAIN IN THE
COLDER AIR SATURDAY...AND A SMALL CRAFT ADVISORY MAY BE NEEDED AT
THAT TIME.

CONDITIONS EXPECTED TO BRIEFLY SUBSIDE BELOW 5 FT ON SUNDAY WITH
OFFSHORE FLOW AS HIGH PRESSURE BUILDS IN.

WINDS AND SEAS EXPECTED TO BUILD BACK TO SCA LEVELS LATE SUN NIGHT
INTO EARLY MON AS THE GRADIENT TIGHTENS BETWEEN A STRONG HIGH TO THE
NORTH AND A WEAK LOW APPROACHING FROM THE SOUTH. SCA CONDS POSSIBLE
ON ALL WATERS MON INTO TUE...AND LIKELY ON THE OCEAN.

&&

.HYDROLOGY...
WIDESPREAD RAINFALL TONIGHT IS FORECAST WITH BASIN AVERAGE QPF AMOUNTS
BETWEEN 1/2 AND 1 INCH...WITH PONDING/POOR DRAINAGE FLOODING EXPECTED.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN EMBEDDED TSTMS.

DRY WEATHER RETURNS SATURDAY AND CONTINUES THROUGH THE DAY MONDAY.

A LOW THREAT EXISTS FOR SIGNIFICANT RAINFALL FROM A COASTAL LOW MON
NIGHT INTO EARLY WEDNESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 2 AM EDT SATURDAY FOR CTZ010>012.
     DENSE FOG ADVISORY UNTIL 11 PM EDT THIS EVENING FOR CTZ009.
NY...DENSE FOG ADVISORY UNTIL 2 AM EDT SATURDAY FOR NYZ078>081.
     DENSE FOG ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NYZ071-075-
     176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ330-340-345-
     350-353.
     GALE WARNING UNTIL 4 AM EDT SATURDAY FOR ANZ338-345-350-353-
     355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-335-
     340.
     DENSE FOG ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ335-355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JMC/MPS/DS
MARINE...
HYDROLOGY...
Hazardous weather outlook, Apr 19, 7:43 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
843 PM EDT FRI APR 19 2013

NJZ002-004-006-103>108-NYZ067-069-210045-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
ROCKLAND-
843 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ068-070-072>074-210045-
PUTNAM-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-
843 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THIS AFTERNOON AND MOVE ACROSS THE AREA
TONIGHT CAUSING HEAVY SHOWERS AND THUNDERSTORMS TOWARD EVENING. A
FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND STRONG
GUSTY WINDS. PONDING OF WATER ON AREA ROADS WILL BE POSSIBLE IN
AREAS OF HEAVY RAIN. WIND GUSTS IN SOME STRONGER STORMS COULD
APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-075-176-178-210045-
SOUTHERN WESTCHESTER-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
843 PM EDT FRI APR 19 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

IN ADDITION...A COLD FRONT WILL APPROACH THIS AFTERNOON AND MOVE
ACROSS THE AREA TONIGHT CAUSING HEAVY SHOWERS AND THUNDERSTORMS
TOWARD EVENING. A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND STRONG GUSTY WINDS. PONDING OF WATER ON AREA ROADS
WILL BE POSSIBLE IN AREAS OF HEAVY RAIN. WIND GUSTS IN SOME
STRONGER STORMS COULD APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010>012-NYZ078>081-210045-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
843 PM EDT FRI APR 19 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ177-179-210045-
SOUTHERN FAIRFIELD-NORTHERN NASSAU-SOUTHERN NASSAU-
843 PM EDT FRI APR 19 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-210045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
843 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-210045-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
843 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-210045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
843 PM EDT FRI APR 19 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-210045-
NEW YORK HARBOR-
843 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-210045-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
843 PM EDT FRI APR 19 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ355-210045-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
843 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-210045-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
843 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The Binghamton radar (KBGM), 141 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
April 19, 7:55 PM EST
Where
Orange County, 0.8 mi N of Tristates
Measured
52 kt (60 mph) estimated gust
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
41.381, -74.682

A large tree limb was blocking Canal Street at Hamilton Street.

Thunderstorm Wind, Orange

When
April 19, 8:15 PM EST
Where
Orange County, 1.73 mi NW of Slate Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
41.400, -74.500

A tree was downed on Jogee Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446967, 446971.